Alert archive / California / Wind Advisories in 2006
Wind Advisory 41, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Sep 2, 2006, 7:30 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2006, 7:30 PM PDT (02:30 UTC)
- Expired
- Sep 3, 2006, 3:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 030230 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 730 PM PDT SAT SEP 2 2006 ...STRONG AND GUSTY WINDS OVER PORTIONS OF THE SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAINS.. .AREAS OF GUSTY NORTHERLY WINDS CAN BE EXPECTED BELOW AND THROUGH THE PASSES AND CANYONS OF THE SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAINS THIS EVENING THROUGH EARLY SUNDAY MORNING. WINDS OF 25 TO 40 MPH CAN BE EXPECTED WITH HIGHER GUSTS. STRONGEST WINDS EARLY THIS EVENING WILL BE FOR NORTHWEST TO SOUTHEAST ORIENTED PASSES AND CANYONS SUCH AS GAVIOTA PASS. THE WINDS WILL SHIFT TO NORTH TO NORTHEAST LATER THIS EVENING AND AFFECT AREAS AROUND SAN MARCOS PASS AND THE HILLS ABOVE MONTECITO. IN ADDITION...TEMPERATURES IN THE WINDY AREAS SHOULD INCREASE INTO THE MID 80S TO NEAR 90 THIS EVENING BEFORE FALLING LATER TONIGHT. CAZ039-031000- /O.NEW.KLOX.WI.Y.0041.060903T0230Z-060903T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- 730 PM PDT SAT SEP 2 2006 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. AREAS OF NORTHWEST TO NORTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED BELOW PASSES AND CANYON. WINDS WILL DIMINISH LATE TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ052-031000- /O.NEW.KLOX.WI.Y.0041.060903T0230Z-060903T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- 730 PM PDT SAT SEP 2 2006 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. AREAS OF NORTHWEST TO NORTH WINDS OF 30 TO 40 MPH WITH GUSTS OVER 50 MPH CAN BE EXPECTED THROUGH PASSES AND CANYON...ESPECIALLY OVER THE SANTA YNEZ MOUNTAINS. WINDS WILL DIMINISH LATE TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SIRARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 2, 2:30 PM PDT, 5 hours earlier.
Area forecast discussion, Sep 2, 2:30 PM PDT, 5 hours before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 230 PM PDT SAT SEP 2 2006 .SHORT TERM...GUIDANCE INITIALIZED WEAK UPPER LEVEL TROUGH ALONG 124W THIS MORNING AS WELL AS THE STRENGTHENING TREND WHICH IS SUGGESTED BY THE DEVELOPING CU FIELD OVER THE HIGHER TERRAIN AND ISOLATED SHOWERS EAST AND SOUTH OF THE AREA AT THIS TIME. THE TROUGH WILL CONTINUE MOVING EAST AND EXIT THE EAST HALF OF THE AREA SUN MORNING. MODERATE TO STRONG PRESSURE GRADIENT WEST OF THE CHANNEL ISLANDS WILL PERSIST THIS EVENING AND GRADUALLY WEAKEN SUN MORNING AS THE UPPER TROUGH MOVES INLAND...AND GALE FORCE WINDS WILL DIMINISH. THREAT OF THUNDERSTORMS OVER THE HIGHER TERRAIN OF THE SOUTH HALF OF THE AREA AND DESERT WILL REMAIN SLIGHT THROUGH MONDAY WHERE GUIDANCE WAS CONSISTENT WITH MOVING THE NORTHERN LIMITS OF MOISTURE FROM THE REMNANTS OF HURRICANE JOHN OVER THE AREA TUE. STABILITY INDICES WILL REMAIN MARGINAL WITHIN A DRY AIR MASS IN THE MEANTIME THOUGH WILL CONTINUE TO MENTION THUNDERSTORMS OVER THE HIGHER TERRAIN AND DESERTS AS MOISTURE FROM THUNDERSTORMS THAT DEVELOP EAST OF THE AREA PROPAGATE WEST WITHIN WEAK FLOW. DRY AND HOT CONDITIONS WILL PERSIST IN THE MEANTIME AS WELL AND A POTENTIAL FOR HIGH FIRE GROWTH EXIST THROUGH SUN EVENING. CURRENT TEMPERATURES WERE SEVERAL DEGREES WARMER OVER THE SOUTH HALF OF THE AREA WITH LITTLE CHANGE OVER THE NORTH HALF FROM YESTERDAY AT THIS TIME...HAVE CONTINUED WITH A 2 TO 5 DEGREE COOLING TREND SUN AND ACCELERATED COOLING MON WITH LESS COOLING TUE. .LONG TERM...GUIDANCE WAS CONSISTENT WITH PREVIOUS RUN WITH A LONG WAVE RIDGE BUILDING OVER THE AREA THOUGH DIFFERED SLIGHTLY BY THE END OF THE PERIOD. THE EFFECTS WILL BE MINIMAL AS THE LATEST RUN INDICATED A WEAKER TROUGH MOVING OVER THE EASTERN PAC AND OVER THE AREA THROUGH THE PERIOD. SLIGHT CHANGES WITH INLAND TEMPERATURES WITH READINGS AT OR ABOVE SEASONAL NORMAL THROUGH THE PERIOD AND NORMAL TEMPERATURES AT THE COAST AS LATE NIGHT AND EARLY MORNING STRATUS PREVAILS. && .AVIATION... SOUTH OF POINT CONCEPTION...CLEAR SKIES AND NO VISIBILITY RESTRICTIONS EXPECTED THROUGH TONIGHT. KLAX...TYPICAL SEA BREEZE WEST WIND WITH MAX TO 13 KT IN THE AFTERNOON AND EVENING HOURS. NO CIGS/VSBYS RESTRICTIONS THROUGH TONIGHT. NORTH OF POINT CONCEPTION...ANOTHER ROUND OF LOCALLY DENSE FOG IS EXPECTED TONIGHT BEGINNING ANYWHERE FROM 06-10Z. && .LOX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING (SEE LAXRFWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). GALE WARNING (SEE LAXCWFLOX). && PUBLIC...FORWOOD AVIATION...SWEET
Hazardous weather outlook, Sep 2, 2:38 PM PDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 238 PM PDT SAT SEP 2 2006 CAZ034>041-044>047-051>054-059-087-088-031300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 238 PM PDT SAT SEP 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY A RED FLAG WARNING CONTINUES FOR THE MOUNTAINS OF LOS ANGELES...VENTURA AND SANTA BARBARA COUNTIES. GALE WARNING IS IN EFFECT THROUGH EARLY SUNDAY MORNING WEST OF THE CHANNEL ISLANDS. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY A RED FLAG WARNING CONTINUES THROUGH 6 PM SUNDAY FOR THE MOUNTAINS OF LOS ANGELES...VENTURA AND SANTA BARBARA COUNTIES. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FORWOOD
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.